How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Basu Your Own Question
Dr Basu
Dr Basu, Experienced Specialist
Category: Medical
Satisfied Customers: 29245
Experience:  MD
23744323
Type Your Medical Question Here...
Dr Basu is online now

The night before last my rectum went into severe spasms, which

Customer Question

The night before last my rectum went into severe spasms, which radiated around to the pelvic area. Having had bowel cancer, which I had a right hemicolectomy for and 6 months ago I had a high anterior resection of the bowel, I tend to be aware of things happening. I called the Dr out and there was protein in my urine and I had a temperature. I am now on co amoxiclav. more interesting has been today when each time I have opened my bowels all that has come out is clear mucus. Just wondered if you could shed some light on the reason why?
Submitted: 1 year ago.
Category: Medical
Expert:  Dr Basu replied 1 year ago.
Hi there,This is Dr Basu, experienced Internal Medicine Specialist.I am here to address your concerns and provide great service.Coamoxiclav can cause this as side effect commonly. Clear mucus is not concerning since no blood in the stool. Even bladder infection can cause inflammation of the rectum and hence the spasms. Will likely subside after completion of antibiotic course. Sitz bath or warm water bath may help to relax the rectal muscles. Topical nitroglycerine ointment also can be used rectally to relieve the symptoms. Best wishes,It was my pleasure to help you today.If I have answered all your questions, Please rate my response Excellent (click on the 5th star).Please bookmark my profile for asking further questions!This is the link to my profile:http://www.justanswer.com/medical/expert-mysticdoc/